Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 53, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 25, 2016, 7:49 PM CDT for Vilas County, Wisconsin. It was in force for 71 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2016, 7:49 PM CDT (00:49 UTC)
- Expired
- Jun 25, 2016, 9:00 PM CDT
- In force
- 71 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Vilas County, WI
The radar
The Marquette radar (KMQT), 152 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:20 PM CDT | TSTM WND DMG | Presque Isle, WI | TREES DOWN. POWER OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 6:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
308
WUUS53 KGRB 260049
SVRGRB
WIC125-260200-
/O.NEW.KGRB.SV.W.0053.160626T0049Z-160626T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
749 PM CDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VILAS COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 900 PM CDT
* AT 748 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF BESSEMER TO 6 MILES WEST OF MERCER
TO PARK FALLS...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EAGLE RIVER...LAC DU FLAMBEAU...PHELPS...BOULDER JUNCTION...WINCHESTER...
ARBOR VITAE...WOODRUFF...CONOVER...PRESQUE ISLE AND MANITOWISH WATERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GREEN BAY.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4614 8909 4607 8893 4598 8893 4598 8905
4590 8905 4590 8918 4586 8918 4586 8930
4590 8930 4590 9004 4598 9004 4599 8993
4630 8993
TIME...MOT...LOC 0048Z 282DEG 42KT 4671 8998 4616 9018 4593 9045
HAIL...<.75IN
WIND...60MPH
$$
AK5 follow-up statements
355
WWUS53 KGRB 260102
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
802 PM CDT SAT JUN 25 2016
WIC125-260200-
/O.CON.KGRB.SV.W.0053.000000T0000Z-160626T0200Z/
VILAS WI-
802 PM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR VILAS COUNTY...
AT 801 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF BERGLAND TO NEAR MERCER TO 8
MILES EAST OF FIFIELD...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
WINCHESTER AROUND 805 PM CDT.
BOULDER JUNCTION AROUND 820 PM CDT.
EAGLE RIVER AROUND 845 PM CDT.
PHELPS AROUND 855 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LAND O
LAKES...ST GERMAIN...CONOVER...TROUT LAKE...LAC VIEUX DESERT...ANVIL LAKE
CAMPGROUND...STAR LAKE...PRESQUE ISLE...MANITOWISH WATERS AND SAYNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4614 8909 4607 8893 4598 8893 4598 8905
4590 8905 4590 8918 4586 8918 4586 8930
4590 8930 4590 9004 4598 9004 4599 8993
4630 8993
TIME...MOT...LOC 0101Z 282DEG 42KT 4668 8977 4613 8997 4590 9024
HAIL...<.75IN
WIND...60MPH
$$
KURIMSKI241
WWUS53 KGRB 260115
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
815 PM CDT SAT JUN 25 2016
WIC125-260200-
/O.CON.KGRB.SV.W.0053.000000T0000Z-160626T0200Z/
VILAS WI-
815 PM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR VILAS COUNTY...
AT 815 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BERGLAND TO NEAR BOULDER JUNCTION TO NEAR
SQUIRREL LAKE...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
BOULDER JUNCTION AROUND 820 PM CDT.
EAGLE RIVER AROUND 845 PM CDT.
PHELPS AROUND 855 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LAND O
LAKES...ST GERMAIN...CONOVER...TROUT LAKE...LAC VIEUX DESERT...ANVIL LAKE
CAMPGROUND...STAR LAKE...PRESQUE ISLE...MANITOWISH WATERS AND SAYNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4614 8909 4607 8893 4598 8893 4598 8905
4590 8905 4590 8918 4586 8918 4586 8930
4590 8930 4590 9004 4598 9004 4599 8993
4630 8993
TIME...MOT...LOC 0115Z 282DEG 42KT 4664 8953 4609 8974 4586 9001
HAIL...<.75IN
WIND...60MPH
$$
KURIMSKI474
WWUS53 KGRB 260128
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
828 PM CDT SAT JUN 25 2016
WIC125-260200-
/O.CON.KGRB.SV.W.0053.000000T0000Z-160626T0200Z/
VILAS WI-
828 PM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR VILAS COUNTY...
AT 827 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF MARENISCO TO NEAR BOULDER JUNCTION TO
NEAR SQUIRREL LAKE...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
EAGLE RIVER AROUND 845 PM CDT.
PHELPS AROUND 855 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LAND O
LAKES...ST GERMAIN...CONOVER...TROUT LAKE...LAC VIEUX DESERT...ANVIL LAKE
CAMPGROUND...STAR LAKE...PRESQUE ISLE...SAYNER AND ARBOR VITAE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4614 8909 4607 8893 4598 8893 4598 8905
4590 8905 4590 8918 4586 8918 4586 8930
4590 8930 4590 9004 4598 9004 4599 8993
4627 8976
TIME...MOT...LOC 0127Z 281DEG 42KT 4632 8949 4606 8954 4583 8981
HAIL...<.75IN
WIND...60MPH
$$
KURIMSKI772
WWUS53 KGRB 260145
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
845 PM CDT SAT JUN 25 2016
WIC125-260200-
/O.CON.KGRB.SV.W.0053.000000T0000Z-160626T0200Z/
VILAS WI-
845 PM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR VILAS COUNTY...
AT 844 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WATERSMEET TO 7 MILES NORTH OF EAGLE RIVER TO 12
MILES NORTHWEST OF RHINELANDER...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
EAGLE RIVER AROUND 850 PM CDT.
PHELPS AROUND 855 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LAND O
LAKES...ST GERMAIN...CONOVER...TROUT LAKE...LAC VIEUX DESERT...ANVIL LAKE
CAMPGROUND...STAR LAKE...SAYNER...ARBOR VITAE AND WOODRUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4614 8909 4607 8893 4598 8893 4598 8905
4590 8905 4590 8918 4586 8918 4586 8930
4590 8930 4590 9004 4596 8983 4605 8965
4621 8946
TIME...MOT...LOC 0144Z 282DEG 42KT 4628 8922 4602 8927 4579 8954
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
KURIMSKI690
WWUS53 KGRB 260201
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
901 PM CDT SAT JUN 25 2016
WIC125-260209-
/O.EXP.KGRB.SV.W.0053.000000T0000Z-160626T0200Z/
VILAS WI-
901 PM CDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY WILL EXPIRE AT
900 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO THE EASTERN
PART OF THE COUNTY...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE
FOR THE CENTRAL AND WESTERN PORTION OF THE COUNTY. HOWEVER...A
SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR EASTERN
VILAS COUNTY UNTIL 1000 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL WISCONSIN.
LAT...LON 4614 8909 4607 8893 4598 8893 4598 8905
4590 8905 4590 8918 4586 8918 4586 8930
4590 8930 4590 9004 4596 8983 4605 8965
4621 8946
TIME...MOT...LOC 0157Z 282DEG 42KT 4628 8922 4602 8927 4579 8954
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:53 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 25, 6:53 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 653 PM CDT SAT JUN 25 2016 Updated aviation portion for 00Z TAF issuance .SYNOPSIS... Issued at 240 PM CDT Sat Jun 25 2016 Thunderstorms, some possibly severe, this evening and tonight. Still very warm tomorrow. Then cooler and less humid for the upcoming work week. A strong band of westerlies is across the northern CONUS and southern Canada, along the northern periphery the subtropical ridge stretched out across the southern CONUS. An intense upper level system embedded within the westerlies was located along the Saskatchewan/Montana border at mid-day. The upper system will continue tracking east-northeast, but a portion of the energy will turn and dig southeast when it reaches the Great Lakes region. Additional upper level energy is expected to be settling south through the Gulf of Alaska at that time. The result will be amplification of the longwave pattern over NOAM and a reformation of a closed upper anticyclone over the intermountain west. The upper flow across the forecast area will turn northwest as these changes occur. Temperatures will start out above seasonal normals, briefly fall back to near or a little below normal early in the work week, then settle in close to seasonal normals for the rest of the period. The main precipitation event will be tonight, when a widespread rainfall is expected. Developing northwest upper flow favors mainly scattered light precipitation amounts with subsequent events. && .SHORT TERM...Tonight and Sunday Issued at 240 PM CDT Sat Jun 25 2016 Main forecast concern remains on the severe threat with thunderstorms to accompany a cold front across the region tonight. The 19z MSAS surface analysis indicated a weak area of low pressure over northwest MN. A warm front stretched southeast from the surface low through southeast WI. A cold front extended south-southwest from the surface low through the Central Plains. Radar mosaic showed one area of thunderstorms moving across Upper Michigan associated with the 8H warm front. A small area of thunderstorms were pushing northeast across west-central WI in association with a weakness in the cap. A developing line of storms was situated in the vicinity of the cold front and it is this line that could produce strong to severe thunderstorms later this evening/overnight. The cold front is forecast to push into western WI this evening and eventually reach eastern WI by daybreak. The air mass will initially be very unstable with capes approaching 3K J/KG, LI's approaching -10 and steep mid-level lapse rates. Moisture will also be plentiful with dew points around 70 degs and PW values around 2.0 inches. Expect to see the broken line of strong to severe thunderstorms over MN reach Central/North-Central WI mid to late evening with a threat of large hail and/or damaging winds. The loss of daytime heating and only marginal deep layer shear would point to only isolated severe storms this evening. For eastern WI, most of the evening will be dry, but look for showers/thunderstorms to arrive shortly after midnight. Less instability and shear in the east should preclude much of a severe threat although an isolate strong gusty wind is possible. By late tonight, the precipitation will already be winding down over North-Central WI and parts of Central WI once the cold front clears the area. Min temperatures will be very mild with readings in the mid 60s North-Central, lower 70s East-Central. We will need to carry at least a chance of showers/thunderstorms over Eastern WI through mid-morning Sunday until the cold front exits the area. Otherwise, look for skies to become mostly sunny over NE WI as the dry slot rotates through WI on the southern flank of a closed upper low moving into southwest Ontario. Despite the passage of the cold front, Sunday appears to be another warm and breezy day, although humidity levels are forecast to slowly fall as the drier air arrives. Max temperatures to range from the lower to middle 80s North-Central/near Lake MI, to the mid to upper 80s elsewhere. .LONG TERM...Sunday Night Through Saturday Issued at 240 PM CDT Sat Jun 25 2016 At least areas of clouds are still expected to drop southeast across the area Sunday night and Monday as the shortwave wrapping around the southwest flank of the departing upper system crosses the area. But the models have backed down with the amount of cloud cover and southward extent of the precipitation since yesterday at this time. Adjusted forecast accordingly. The developing northwest upper flow will make timing of precipitation chances difficult in the middle to later forecast periods. But the main frontal boundary is expected to set up well south and west of the area, so moisture and precipitation amounts will be limited. No significant changes were needed to the extended forecast initialization grids based on a broad blend of guidance products. && .AVIATION...for 00Z TAF Issuance Issued at 653 PM CDT Sat Jun 25 2016 Mainly VFR conditions are expected to persist early across the forecast area, but a line of thunderstorms ahead of an approaching cold front will move into unstable air in northern and central Wisconsin during the evening. Storms farther to the north will likely be stronger, possibly severe, than those in central Wisconsin. Expect mainly MVFR with the approaching line of storms, with IFR prevailing as the strongest storms move through during the night. VFR conditions will return as the showers and storms clear the area from west to east. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Kallas LONG TERM......Skowronski AVIATION.......MG
Hazardous weather outlook, Jun 25, 2:54 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 254 PM CDT SAT JUN 25 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 254 PM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN LATE THIS AFTERNOON. SMALL HAIL AND GUSTY WINDS ARE THE PRIMARY THREAT. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE TONIGHT. THE GREATEST RISK OF SEVERE STORMS WILL BE ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN DURING THE MIDDLE TO LATE EVENING HOURS. THE MAIN BAND OF THUNDERSTORMS ARE FORECAST TO MOVE INTO EASTERN MINNESOTA AND NORTHWEST WISCONSIN LATE THIS AFTERNOON. THE STORMS WILL MOVE EAST...REACHING CENTRAL AND NORTH-CENTRAL WISCONSIN DURING THE MID TO LATE EVENING HOURS. THE STORMS ARE EXPECTED TO WEAKEN SOME WHEN TRACKING INTO EASTERN WISCONSIN DURING OVERNIGHT HOURS...SO THE RISK OF SEVERE WEATHER IN EASTERN WISCONSIN WILL BE A LITTLE LOWER THAN AREAS TO THE WEST. SOME OF THE STORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL...WHICH COULD RESULT IN SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING, ESPECIALLY OVER NORTH-CENTRAL AND CENTRAL WISCONSIN. LMZ521-522-541>543-262000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 254 PM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT INCREASING SOUTH WINDS AND BUILDING WAVES MAY APPROACH LEVELS THAT POSE A HAZARD TO SMALL CRAFT THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. SOME STORMS MAY PRODUCE STRONG WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY GUSTY WEST WINDS SUNDAY MAY REACH LEVELS THAT POSE A HAZARD TO SMALL CRAFT. KALLAS/SKOWRONSKI
In the hours before
Special weather statement, Jun 25, 2:38 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT SAT JUN 25 2016
WIZ010-018-030-252030-
LINCOLN-ONEIDA-MARATHON-
238 PM CDT SAT JUN 25 2016
...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARATHON...WESTERN
ONEIDA AND LINCOLN COUNTIES...
AT 233 PM CDT...A CLUSTER OF STRONG THUNDERSTORM WAS DEVELOPING 13
MILES WEST OF MEDFORD. THE STORMS WERE MOVING NORTHEAST AT 40 MPH.
THE STORMS ARE EXPECTED TO CONTINUE NORTHEAST AND WILL AFFECT
PORTIONS OF CENTRAL AND NORTH-CENTRAL WISCONSIN BY LATE AFTERNOON.
WIND GUSTS TO AROUND 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THE STORMS.
LOCATIONS IMPACTED INCLUDE...
MERRILL...TOMAHAWK...ABBOTSFORD...SPENCER...WOODBORO...TRIPOLI...COUNCIL
GROUNDS STATE PARK...SQUIRREL LAKE...WILLOW RESERVOIR AND NEW WOOD
WILDLIFE AREA.
THE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THE STORMS PASS.
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4590 9004 4590 8953 4514 8957 4471 9032
TIME...MOT...LOC 1933Z 233DEG 44KT 4518 9061
SKOWRONSKISpecial weather statement, Jun 25, 3:41 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT SAT JUN 25 2016
WIZ005-010-018-030-252145-
LINCOLN WI-ONEIDA WI-MARATHON WI-VILAS WI-
341 PM CDT SAT JUN 25 2016
...STRONG THUNDERSTORMS MOVING INTO NORTH-CENTRAL WISCONSIN...
AT 338 PM CDT...DOPPLER RADAR AS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BOULDER JUNCTION TO NEAR MEDFORD.
MOVEMENT WAS NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THE STORMS MAY INTENSITY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4616 8923 4501 8987 4499 9032 4503 9031
4504 9020 4512 9020 4512 9004 4597 9005
4598 8993 4629 8991
TIME...MOT...LOC 2038Z 260DEG 21KT 4614 8975 4507 9032
AKSpecial weather statement, Jun 25, 4:35 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
435 PM CDT SAT JUN 25 2016
WIZ005-010-011-018-252215-
LINCOLN WI-ONEIDA WI-FOREST WI-VILAS WI-
435 PM CDT SAT JUN 25 2016
...STRONG THUNDERSTORMS CONTINUE TO RUMBLE OVER NORTH-CENTRAL
WISCONSIN...
AT 432 PM CDT...DOPPLER RADAR CONTINUED TO TRACK A CLUSTER OF STRONG
THUNDERSTORMS OVER NORTH-CENTRAL WISCONSIN. THE BEST CONCENTRATIONS
OF STORMS WERE LOCATED OVER VILAS AND NORTHERN ONEIDA COUNTIES.
MOVEMENT OF THE THUNDERSTORMS WAS NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
ANY OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...LAC DU FLAMBEAU...TOMAHAWK...PHELPS...BOULDER
JUNCTION...WOODBORO...WINCHESTER...TRIPOLI AND SQUIRREL LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 4614 8909 4602 8882 4601 8868 4589 8868
4528 9005 4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 2132Z 206DEG 31KT 4591 8914 4515 9047
AKLocal storm report, Jun 25, 4:43 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
443 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 4 W PRESQUE ISLE 46.25N 89.81W
06/25/2016 VILAS WI TRAINED SPOTTER
TREES DOWN ON COUNTY W
&&
BERSCHSpecial weather statement, Jun 25, 7:14 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
714 PM CDT SAT JUN 25 2016
WIZ005-010-260145-
ONEIDA WI-VILAS WI-
714 PM CDT SAT JUN 25 2016
...LINE OF STRONG THUNDERSTORMS HEADED TOWARD NORTH-CENTRAL
WISCONSIN...
AT 711 PM CDT...DOPPLER RADAR WAS TRACKING STRONG TO SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF BIG BAY
STATE PARK TO NEAR MELLEN TO NEAR BIRCHWOOD. MOVEMENT WAS EAST AT 45
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAC DU FLAMBEAU...BOULDER JUNCTION...WINCHESTER...SQUIRREL LAKE...WILLOW
RESERVOIR...MINOCQUA...ARBOR VITAE...WOODRUFF...HAZELHURST AND PRESQUE
ISLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL WISCONSIN.
LAT...LON 4617 8924 4608 8928 4555 9002 4556 9004
4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 0011Z 277DEG 40KT 4678 9040 4624 9069 4568 9146
AKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:14 PM CDT | Special Weather Statement | GRB | Vilas | 91 min |
| Jun 25, 8:09 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 66 min |
| Jun 25, 8:57 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Oneida, Vilas | 63 min |
| Jun 25, 9:15 PM CDT | Areal Flood Advisory | GRB | Oneida | 6 hr |
| Jun 25, 9:58 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 47 min |
| Jun 25, 10:01 PM CDT | Areal Flood Advisory | GRB | Lincoln | 5 hr |
| Jun 25, 10:45 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 60 min |
| Jun 25, 10:53 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 52 min |
| Jun 25, 11:21 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 27 min |
| Jun 25, 11:29 PM CDT | Areal Flood Advisory | GRB | Langlade | 4 hr |
| Jun 26, 12:33 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Portage, Wood | 87 min |
| Jun 26, 1:59 AM CDT | Special Weather Statement | GRB | Brown, Menominee, Oconto, Outagamie, Portage, Shawano and 3 more | 91 min |
| Jun 26, 2:45 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 30 min |
| Jun 26, 3:10 AM CDT | Tornado Warning | GRB | Brown, Outagamie | 35 min |
| Jun 26, 3:44 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc | 91 min |
| Jun 26, 3:45 AM CDT | Special Marine Warning | GRB | 90 min | |
| Jun 26, 3:53 AM CDT | Special Marine Warning | GRB | 67 min | |
| Jun 26, 1:15 PM CDT | River Flood Warning | GRB | Oconto | 42 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.